Question 1 · Medium
Six weeks after starting hydrochlorothiazide, a woman develops annular, scaly, polycyclic plaques with central clearing over the upper back, the V of the neck and the outer arms. They flare after sun exposure and fade without scarring. KOH mount is negative and anti-Ro (SS-A) is positive. What is the most likely diagnosis?
- ATinea corporis
- BDrug-induced subacute cutaneous lupus
- CDiscoid lupus erythematosus
- DErythema annulare centrifugum
Show answerHide answer
Answer: B · Drug-induced subacute cutaneous lupus
Photo-distributed annular or psoriasiform plaques that heal without scarring and go with anti-Ro antibodies are subacute cutaneous lupus erythematosus (SCLE). Thiazides are the classic trigger; terbinafine, PPIs, calcium channel blockers and TNF inhibitors also induce it. Stopping the drug and strict sun protection usually clear it within weeks. Key point: Annular photosensitive plaques without scarring, anti-Ro positive, after a thiazide: drug-induced SCLE.
- A: The negative KOH and anti-Ro positivity argue against tinea.
- C: DLE scars and leaves atrophy and dyspigmentation.
- D: Erythema annulare centrifugum has a trailing scale and no anti-Ro.